Skip to Main content Skip to Navigation
New interface
Journal articles

Interest rate rules, inflation and the Taylor pinciple: an analytical exploration

Abstract : The purpose of this article is to characterize optimal interest rate rules in the framework of a dynamic stochastic general equilibrium model, and notably to scrutinize the "Taylor principle", according to which the nominal interest rate should respond more than one for one to inflation. This model yields explicit solutions for the optimal rule. We find that the elasticity of response depends on numerous factors, such as the degree of price rigidity, the autocorrelation of the underlying shocks, or which measure of inflation is used. In general the optimal elasticity of the interest rate with respect to inflation needs not be greater than one.
Document type :
Journal articles
Complete list of metadata

https://hal-pjse.archives-ouvertes.fr/halshs-00754166
Contributor : Caroline Bauer Connect in order to contact the contributor
Submitted on : Tuesday, November 20, 2012 - 8:46:32 AM
Last modification on : Thursday, March 17, 2022 - 10:08:43 AM

Links full text

Identifiers

Collections

Citation

Jean-Pascal Bénassy. Interest rate rules, inflation and the Taylor pinciple: an analytical exploration. Economic Theory, 2006, 27 (1), pp.143-162. ⟨10.1007/s00199-004-0551-z⟩. ⟨halshs-00754166⟩

Share

Metrics

Record views

142